Overdose of Vyvanse can occur in individuals who abuse the drug. While there is no specific dose that amounts to overdose, it occurs if the tablets are taken in a higher dose that what is recommended.
Symptoms of Vyvanse overdose
Below are the common symptoms that a patient who has overdosed on Vyvanse.
- Neurological - Blurred vision, altered consciousness level, confusion, hand and feet tremors
- Psychological - Panic attacks, fidgetiness, seizures, hallucinations, self harm, depression
- Abdominal - pain and discomfort, nausea, vomiting
- Muscular - Aches and pains, muscle cramps
- Cardiovascular - Irregular heart beat
- Others - Increased respiratory rate, sweating, dizziness and lightheadedness.
The above are the common symptoms that patients experience if they overdose Vyvanse. In the event of an overdose, immediate medical attention must be sought.
Psychosis is a worrying side effect of Vyvanse, and is due to the formation of dextroamphetamine in the body. Patients who overdose may become acutely psychotic. Sudden death can also occur.
If a patient overdoses, medical attention is required immediately. Patients need monitoring of essential vital parameters such as heart rate, blood pressure, Glasgow Coma Scale, pupil size and consciousness levels. Children who accidentally overdose need growth monitoring. This can be easily done at home through height monitoring and observing the weight of the child.
Overdoses of Vyvanse can occur due to its addictive properties and abuse potential. Immediate medical attention must be sought in the event of this happening.